It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-17-2005, 11:42 AM   #1
Newbie
(female)
 
Join Date: Jan 2005
Posts: 1
cgmom HB User
mental problems from Avonex and alcohol?

My daughter has M.S and has been drinking a LOT for the last 2 years. She takes Avonex. I want to know if there is any psycological damage done by her actions. She hasn't spoke to me for a year, and goes into rages against family members, her accusations are all false. It seems like some mental problems, could it be caused by the alcohol. She is totally changed. Need answers soon. Thanks to anyone P.S She already has 1 DUI.

Last edited by cgmom; 01-17-2005 at 11:43 AM.

 
Old 01-17-2005, 02:42 PM   #2
Veteran
(female)
 
Join Date: Apr 2004
Posts: 423
Natatude HB User
Re: mental problems from Avonex and alcohol?

i wouldn;t say the alcohol is causing all of that,,, i would say the MS is,, just knowing u have MS and how we feel is enough to make anyone wanna drink and just blow off on ppl. i do know that alcohol and the ABC drugs to not go well on the liver,,, as a matter of fact the drugs are hard on the liver, i have been on 3 diff kinds and have to have my liver checked every couple months,,, so she really needs to quit drinking i for one am scared to even drink anything we have been to friends and out places and ppl will offer to buy me a drink and i say no thnx! and they always wanna know why,,, and that upsets me a bit! i know i have been a bit irritable since i have been diagnosed and am quicker now to jump down someones throat than i was before,, because ppl don;t realize how we feel or what we go thru tioll they go thru it themselves and when i see my sister or someone else taking advantage of something i would love to be able to do, and can;t do it anymore,,,i ream ***, and don;t care if it hurts their feelings or not,,, ur daughter may just be trying to go away in another world all by herself, so she doesn;t have to bother anyone with her problems,,, i feel that way alot,,, but now i am closer to my mom than i ever was! she doesn't look at me weird,, or ask me questions, she seems to know me enough to know when she can talk about it and when to just leave it alone,,, just let ur daughter know that u are there for her if she ever needs anything and try to get her to quit drinking it would be better for her if she did!

 
Sponsors Lightbulb
   
Old 01-18-2005, 09:38 AM   #3
Junior Member
(female)
 
Join Date: Oct 2004
Location: Ohio
Posts: 15
ohjambo HB User
Re: mental problems from Avonex and alcohol?

Have patience for your daughter. She is going through denial and anger which is a process of this disease. When I was first diagnosed I was not a easy person to live with. Your daughter needs help getting off the alcohol. She is on a drug that will damage her liver and the alcohol does not help. Please try to reconnect with her and put up with all the different moods she is experiencing. Tell her how much you love her and will always be there for her. Good luck.

 
Old 01-18-2005, 10:22 AM   #4
Veteran
 
Join Date: Aug 2004
Posts: 316
baddoey HB User
Re: mental problems from Avonex and alcohol?

I have heard that avonex can cause some anxiety issues, you might want to research the possible side effects this medication can have on moods. You said that your daughter drinks too much, was her drinking a problem before getting dxed? would she ever consider AA? alcohol is a depressant - often people who are depressed can lash out bc they are in pain - and anger is just an extension of pain. As stated on previous posts, Avonex does put a strain on the liver - and combined with heavy drinking this is not a good thing. I think it would be best to try and get your daughter into some sort of talk therapy, offer to go with her if and see if she can work through some of these issues. . In addition MS can cause depression, they aren't sure if it is bc of the mental stress of the having MS or if it is something chemical.

good luck

 
Old 01-18-2005, 02:31 PM   #5
Inactive
 
Join Date: Nov 2003
Location: Durango, Colorado
Posts: 1,447
Jewel2 HB User
Re: mental problems from Avonex and alcohol?

Hi,
Avonex can cause severe depression and anxiety problems by itself. MS can also bring out emotional problems as a person works through the stages of denial and grief. And as baddoey said MS can cause depression. I would imaging that adding alcohol into the equation would even make things more difficult.

I agree with everything that ohjambo said. Please keep giving unconditional love and try to reconnect with your daughter. It sounds like she needs intervention with the drinking problem, but that will have to be her decision. Just be there for her. The first few years of MS are very difficult. You might just have to let her false accusations roll of your back. My daughter said some hurtful things in the beginning and made some very poor decisions, but it is now five years later and we are very close and she is much better adjusted.

Best wishes,
Julie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Mental Health Problem...Need advice MattDizzle11 General Health 4 11-07-2008 08:41 PM
Avonex Side-Effectss april1848 Multiple Sclerosis 8 05-18-2008 05:36 AM
'Mental' problems for DAYS after going out for a drink? HELP!! Heskey Mental Health 12 02-03-2008 04:35 PM
Mental illnesses related to epilepsy sufferers mezzedup Epilepsy 23 11-04-2007 03:36 PM
Bipolar Daughter Making Me Mental! mzpain Family & Friends of the Mentally Ill 10 03-11-2007 01:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off





All times are GMT -7. The time now is 03:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!